This site is not maintained. Click here for the new website of Richard Dawkins.

Comment

← Grief Without God

Old Coppernose's Avatar Jump to comment 16 by Old Coppernose

I don't know your particular situation. However if you still have significant depression I suggest you try some different antidepressants. Also I know (including my own experience) that some antidepressants stop working for some people after time.


Yes I almost said this myself. Also they can take months to take effect - some need to be given six months trial before they can be discounted as ineffective. Also new ones, with different mechanisms of action are being developed all the time. One of my griefs about the shrinks is that through my own research I know far more about the drugs than they do. For example, drugs in the "Prozac" family (SSRIs) generally have such low toxicity they can actually be taken in much higher doses than the normal maximum. While there have been a handful of fatal overdoses, despite millions of prescriptions written every year, fatal overdoses are almost non-existent, removing the objection that they might represent a suicide risk completely (never a good objection, but I wont go into that). Prozac is about as toxic as table salt - swallow too much of that and you just might kill yourself with that too. Despite this, I've had to fight to drag almost every single pill out of their ignorant hands. They know nothing.

I found out the truth at a site called Dr. Ivan's Depression Central, which I recommend. He will answer queries but obviously has to be brief.

Curiously Wichita has an unusual place in antidep history. A few years ago there was controversy that a clinical psychologist's entire patient population was on Prozac or another SSRI - as well as himself - and, not an MD, he did not have prescription priveleges. He wrote a recomendation to their doctors who prescribed it. He was called the "High Priest of Prozac". Last I heard he was being investigated for competence, but I dont know the outcome. It is possible there might have been some kind of backlash in Wichita.

Anyone suffering out there don't despair, check out the site, and fight for the help you need.

P

Sat, 27 Jan 2007 22:12:00 UTC | #17504